MAUDE Adverse Event Report: SORIN GROUP ITALIA S.R.L. STOCKERT-SHILEY AORTIC ROOT CANNULAE; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

SORIN GROUP ITALIA S.R.L. STOCKERT-SHILEY AORTIC ROOT CANNULAE; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number R502-26
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was not provided the age of the device was calculated as the time elapsed between device sterilization and the date of the event.(b)(4).Sorin group (b)(4) manufactures the stockert-shiley aortic root cannulae.The incident occurred in (b)(6).Per exemption number e2016005.A review of the dhr did not identify any deviations or non-conformities relevant to the reported issue.The involved device has been requested for return to sorin group (b)(4) for investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.Device not yet returned.
 
Event or Problem Description
Sorin group (b)(4) has received a report that at the beginning of a procedure, a plastic part of the aortic needle broke into two pieces.There is no report of any patient injury.
 
Additional Manufacturer Narrative
Sorin group italia manufactures the stockert-shiley aortic root cannulae.The incident occurred in sassari, italy.Per exemption number e2016005, sorin group italia s.R.L.Is submitting the report for both sorin group italia s.R.L (manufacturer) and livanova usa., inc.(importer).The involved cannula was requested for return to sorin group italia, however the device has not been provided for investigation.During follow-up communication with the customer, photographic were provided which enabled sorin group italia to verify that the larger ring was broken along its longitudinal axis.No other complaint has been received for the reported lot of cannula.Review of the sorin group italia complaint database showed that the reported failure has a very low frequency of occurrence.Based on this, and because the product was not returned for investigation, no corrective actions were identified.Sorin group italia will continue to monitor the market for similar cases.

Brand Name
STOCKERT-SHILEY AORTIC ROOT CANNULAE
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP ITALIA S.R.L.
strada statale 12 nord, 86
mirandola (mo) 41037
IT  41037
MDR Report Key7572882
Report Number9680841-2018-00014
Device Sequence Number2514890
Product Code DWF
UDI-Device Identifier08033178004022
UDI-Public(01)08033178004022(17)191118(10)1611180024
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K861310
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/18/2019
Device Model NumberR502-26
Device Catalogue NumberR502-26
Device Lot Number1611180024
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/09/2018
Device Age19 MO
Initial Date Received by Manufacturer 05/09/2018
Supplement Date Received by Manufacturer07/24/2018
Initial Report FDA Received Date06/06/2018
Supplement Report FDA Received Date07/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1